MINNEAPOLIS (WCCO) — St. Paul police say five people suffered suspected heroin overdoses in a 36-hour span.

An initial investigation revealed the overdoses are believed to have been linked to a “bad batch” of heroin. They were reported in four different locations of St. Paul: the 1900 block of Cottage Street East, near the intersection of North and Carroll Avenues, the 600 block of Western Avenue North and the 1200 block of Randolph Avenue.

Because of this rise in overdoses, police issued an “OD Alert” Wednesday, marking the first time the alert has been issued since the department started using ODMAP, an app designed to help police track opioid use, last month. Police are sharing the warning and tips should anyone encounter someone experiencing an overdose. They advise calling 911 immediately and administering Narcan if available.

Police are also reminding people about Minnesota’s “Good Samaritan Law,” which protects people from being charged if they seek medical help for another person experiencing an overdose.

Authorities say the goal of the alert is to help people struggling with heroin and opioid addiction.

Washington County officials have also issued an overdose alert after four people have died in the past two weeks from suspected overdoses — two of which were in the past 24 hours. Officials gave these overdose warning signs:

  • Face is extremely pale or clammy to touch
  • Breathing is very slow or stopped
  • Body is limp
  • Fingernails or lips are blue or purple
  • Vomiting or making gurgling noises
  • Cannot be woken up from sleep or unable to speak
  • Slow heartbeat and/or low blood pressure
Comments